Alert archive / Kansas / Excessive Heat Warnings in 2016

Excessive Heat Warning 2, NWS Wichita, KS

July 5, 201614 counties in Kansas

NWS Wichita, KS issued this excessive heat warning at Jul 5, 2016, 1:19 PM CDT for 14 counties in Kansas. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2016, 1:19 PM CDT (18:19 UTC)
Expired
Jul 5, 2016, 8:00 PM CDT
In force
7 hr
Issued by
NWS Wichita, KS

Counties Allen County, KS, Butler County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harvey County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 103 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 6.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2016-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2373 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2016-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2373 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
1118 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

796 
WWUS73 KICT 051819
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
119 PM CDT TUE JUL 5 2016

...DANGEROUS HEAT INDICES TODAY...

KSZ068>072-083-092>096-098>100-060100-
/O.UPG.KICT.HT.Y.0006.000000T0000Z-160706T0100Z/
/O.NEW.KICT.EH.W.0002.160705T1819Z-160706T0100Z/
HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-SUMNER-COWLEY-ELK-
WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...NEWTON...EL DORADO...AUGUSTA...
ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER...IOLA...
HUMBOLDT...DERBY...HAYSVILLE...BEL AIRE...PARK CITY...
VALLEY CENTER...WICHITA...WELLINGTON...WINFIELD...ARKANSAS CITY...
HOWARD...MOLINE...LONGTON...GRENOLA...NEODESHA...FREDONIA...
CHANUTE...SEDAN...CEDAR VALE...COFFEYVILLE...INDEPENDENCE...
PARSONS
119 PM CDT TUE JUL 5 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED AN EXCESSIVE
HEAT WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING.
THE HEAT ADVISORY IS NO LONGER IN EFFECT.

* HEAT INDEX VALUES...UP TO 112 DEGREES DUE TO TEMPERATURES IN THE
  MID TO UPPER 90S...AND DEWPOINTS IN THE UPPER 70S.

* TIMING...THIS AFTERNOON INTO THE EVENING.

* IMPACTS...THE HEAT AND HUMIDITY WILL MAKE HEAT RELATED ILLNESS 
  SUCH AS HEAT STRESS...HEAT CRAMPS...AND POSSIBLY HEAT STROKE 
  MORE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT DANGEROUSLY HOT TEMPERATURES
WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE A DANGEROUS SITUATION WHERE HEAT ILLNESSES ARE LIKELY.
DRINK PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED ROOM. STAY
OUT OF THE SUN AND CHECK UP ON RELATIVES AND NEIGHBORS.
TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$

KSZ049-051>053-067-082-091-060100-
/O.CON.KICT.HT.Y.0006.000000T0000Z-160706T0100Z/
SALINE-MCPHERSON-MARION-CHASE-RENO-KINGMAN-HARPER-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...HILLSBORO...
MARION...PEABODY...COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...
KINGMAN...ANTHONY...HARPER...ATTICA
119 PM CDT TUE JUL 5 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* HEAT INDEX VALUES...UP TO 108 DEGREES DUE TO TEMPERATURES IN THE
  MID TO UPPER 90S...AND DEWPOINTS IN THE LOW TO MID 70S.

* TIMING...THIS AFTERNOON INTO THE EVENING.

* IMPACTS...THE HEAT AND HUMIDITY WILL MAKE HEAT RELATED ILLNESS 
  SUCH AS HEAT STRESS...HEAT CRAMPS...AND POSSIBLY HEAT STROKE 
  MORE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE CONDITIONS WHERE HEAT ILLNESSES ARE POSSIBLE. DRINK
PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED ROOM IF POSSIBLE.
STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS.
TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$
2 follow-up statements
160 
WWUS73 KICT 052107
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
407 PM CDT TUE JUL 5 2016


KSZ068>072-083-092>096-098>100-061115-
/O.NEW.KICT.HT.Y.0007.160706T1700Z-160707T0100Z/
/O.CON.KICT.EH.W.0002.000000T0000Z-160706T0100Z/
HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-SUMNER-COWLEY-ELK-
WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...NEWTON...EL DORADO...AUGUSTA...
ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER...IOLA...
HUMBOLDT...DERBY...HAYSVILLE...BEL AIRE...PARK CITY...
VALLEY CENTER...WICHITA...WELLINGTON...WINFIELD...ARKANSAS CITY...
HOWARD...MOLINE...LONGTON...GRENOLA...NEODESHA...FREDONIA...
CHANUTE...SEDAN...CEDAR VALE...COFFEYVILLE...INDEPENDENCE...
PARSONS
407 PM CDT TUE JUL 5 2016

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY.

* HEAT INDEX VALUES...UP TO 112 DEGREES THROUGH EARLY EVENING DUE
  TO TEMPERATURES IN THE MID TO UPPER 90S...AND DEWPOINTS IN THE
  UPPER 70S. FOR WEDNESDAY...BETWEEN 105 TO 110 DUE TO
  TEMPERATURES IN THE UPPER 80S...AND DEWPOINTS IN THE MID 70S.

* IMPACTS...THE HEAT AND HUMIDITY WILL MAKE HEAT RELATED ILLNESS 
  SUCH AS HEAT STRESS...HEAT CRAMPS...AND POSSIBLY HEAT STROKE 
  MORE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT DANGEROUSLY HOT TEMPERATURES
WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE A DANGEROUS SITUATION WHERE HEAT ILLNESSES ARE
LIKELY. DRINK PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED
ROOM. STAY OUT OF THE SUN AND CHECK UP ON RELATIVES AND
NEIGHBORS. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A
FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER
TO BEAT THE HEAT...CHECK THE BACKSEAT.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE.
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE
FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT
REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION.  HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE CONDITIONS WHERE HEAT ILLNESSES ARE POSSIBLE. DRINK
PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED ROOM IF POSSIBLE.
STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS.
TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$

KSZ049-051>053-067-082-091-061115-
/O.NEW.KICT.HT.Y.0007.160706T1700Z-160707T0100Z/
/O.CON.KICT.HT.Y.0006.000000T0000Z-160706T0100Z/
SALINE-MCPHERSON-MARION-CHASE-RENO-KINGMAN-HARPER-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...HILLSBORO...
MARION...PEABODY...COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...
KINGMAN...ANTHONY...HARPER...ATTICA
407 PM CDT TUE JUL 5 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY.

* HEAT INDEX VALUES....UP TO 108 DEGREES THROUGH EARLY EVENING DUE
  TO TEMPERATURES IN THE MID TO UPPER 90S...AND DEWPOINTS IN THE
  LOW TO MID 70S. FOR WEDNESDAY...BETWEEN 105 TO 110 DUE TO
  TEMPERATURES IN THE UPPER 80S...AND DEWPOINTS IN THE LOWER 70S.

* IMPACTS...THE HEAT AND HUMIDITY WILL MAKE HEAT RELATED ILLNESS 
  SUCH AS HEAT STRESS...HEAT CRAMPS...AND POSSIBLY HEAT STROKE 
  MORE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE CONDITIONS WHERE HEAT ILLNESSES ARE POSSIBLE. DRINK
PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED ROOM IF POSSIBLE.
STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS.
TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$

LAWSON
355 
WWUS73 KICT 060055
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
755 PM CDT TUE JUL 5 2016

KSZ068>072-083-092>096-098>100-061500-
/O.EXP.KICT.EH.W.0002.000000T0000Z-160706T0100Z/
/O.CON.KICT.HT.Y.0007.160706T1700Z-160707T0100Z/
HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-SUMNER-COWLEY-ELK-
WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...NEWTON...EL DORADO...AUGUSTA...
ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER...IOLA...
HUMBOLDT...DERBY...HAYSVILLE...BEL AIRE...PARK CITY...
VALLEY CENTER...WICHITA...WELLINGTON...WINFIELD...ARKANSAS CITY...
HOWARD...MOLINE...LONGTON...GRENOLA...NEODESHA...FREDONIA...
CHANUTE...SEDAN...CEDAR VALE...COFFEYVILLE...INDEPENDENCE...
PARSONS
755 PM CDT TUE JUL 5 2016

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT
WEDNESDAY...
...EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING...

* HEAT INDEX VALUES...BETWEEN 105 AND 110 DEGREES ON WEDNESDAY
  AFTERNOON AND EARLY EVENING.

* IMPACTS...THE HEAT AND HUMIDITY WILL MAKE HEAT RELATED ILLNESS 
  SUCH AS HEAT STRESS...HEAT CRAMPS...AND POSSIBLY HEAT STROKE 
  MORE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE CONDITIONS WHERE HEAT ILLNESSES ARE POSSIBLE. DRINK
PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED ROOM IF POSSIBLE.
STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS.
TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$

KSZ049-051>053-067-082-091-061500-
/O.EXP.KICT.HT.Y.0006.000000T0000Z-160706T0100Z/
/O.CON.KICT.HT.Y.0007.160706T1700Z-160707T0100Z/
SALINE-MCPHERSON-MARION-CHASE-RENO-KINGMAN-HARPER-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...HILLSBORO...
MARION...PEABODY...COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...
KINGMAN...ANTHONY...HARPER...ATTICA
755 PM CDT TUE JUL 5 2016

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT
WEDNESDAY...
...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

* HEAT INDEX VALUES...BETWEEN 105 AND 110 DEGREES ON WEDNESDAY
  AFTERNOON AND EARLY EVENING.

* IMPACTS...THE HEAT AND HUMIDITY WILL MAKE HEAT RELATED ILLNESS 
  SUCH AS HEAT STRESS...HEAT CRAMPS...AND POSSIBLY HEAT STROKE 
  MORE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE CONDITIONS WHERE HEAT ILLNESSES ARE POSSIBLE. DRINK
PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED ROOM IF POSSIBLE.
STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS.
TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this excessive heat warning went out at Jul 5, 10:18 AM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Jul 5, 10:18 AM CDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Wichita KS
1018 AM CDT TUE JUL 5 2016

.UPDATE...
Issued at 1018 AM CDT Tue Jul 5 2016

Made a few tweaks to the forecast. First, expanded the heat
advisory west a few row of counties given current dewpoints in the
mid-upper 70s across portions of central/south-central KS. Not
anticipating these dewpoints to mix out substantially given
widespread wet soils.

Secondly, inserted a slight chance of thunderstorms generally
along/west of the Flint Hills for this afternoon given the
expected strongly unstable airmass, in concert with a subtle upper
level disturbance approaching from the southwest. Forecast
soundings do indicate a modest capping inversion in place, which
may prevent anything from forming altogether, but thought it
prudent to at least have a slight mention.

&&

.SHORT TERM...(Today through Thursday night)
Issued at 319 AM CDT Tue Jul 5 2016

The low/mid lvl thermal ridge will expand eastward across the
Central Plains today resulting in rising temperatures. A very
moist pbl will allow the heat index to rise above the century mark
across much of the area and a heat advisory will remain in effect
for southeast KS and portions of south central KS. A shortwave
trough moving over the Southern High Plains this morning is
progged to translate eastward across the area this afternoon but a
strong cap may preclude deep moist convection across the area.
Better chances for isolated/widely scattered storms may arrive
tonight across central KS as another subtle shortwave trough moves
over the Central Plains states. This activity may develop SSE as
the H85 LLJ noses into south central KS/southeast KS late tonight
and bumped pops up across the area.

Wed-Thu...Dangerous heat indices are anticipated again on Wed-
Thu and a heat advisory will likely be extended...especially for
locations along and east of the Kansas Turnpike. Mid lvl
temperatures continue to rise supporting dry weather conditions
and a continuation of excessive heat on Wed while a sagging cold
front will bring increasing chances for storms late Thu.

.LONG TERM...(Friday through Monday)
Issued at 319 AM CDT Tue Jul 5 2016

More seasonable temperatures are expected to return on Friday in
the wake of a front. Another shortwave trough is progged to arrive
late Friday bringing increasing chances for storms Friday night
into Sat as the remnant front meanders over the area. Hot and
humid conditions are expected to return late in the weekend and
into early nest week as a mid/upper ridge builds over the Southern
Plains and noses into the Central Plains states.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 618 AM CDT Tue Jul 5 2016

A weak vort lobe will move northeast across south central Kansas
today with some high-level cloudiness this morning. Isolated
storms could form this afternoon underneath this feature, but
degree of lift and capping lead to too much uncertainty for TSRA
mention in TAFs. Other storms are expected to develop along a
surface trough axis in Nebraska and northwest Kansas this evening,
possibly forming into an organized complex overnight which may
track across northern/northeastern Kansas. Have included VCTS at
RSL, SLN, GBD, and CNU terminals for tonight. If storms develop,
they will likely contain very strong wind gusts and brief
torrential rainfall.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    96  75  97  78 /  20  20  10  10
Hutchinson      98  73  97  76 /  20  20  10  10
Newton          96  74  95  77 /  20  20  10  10
ElDorado        95  74  95  78 /  20  20  10  10
Winfield-KWLD   95  76  96  79 /  20  20  10  10
Russell         99  71  99  72 /  20  20  10  10
Great Bend      98  71  98  73 /  20  20  10  10
Salina          99  74  99  76 /  20  30  10  10
McPherson       97  73  97  76 /  20  30  10  10
Coffeyville     94  77  96  79 /  10  20  20  10
Chanute         94  76  95  78 /  10  30  20  10
Iola            94  76  95  78 /  10  30  20  10
Parsons-KPPF    94  76  96  78 /  10  30  20  10

&&

.ICT Watches/Warnings/Advisories...
Heat Advisory until 8 PM CDT this evening for KSZ049-051>053-
067>072-082-083-091>096-098>100.

&&

UPDATE...ADK
SHORT TERM...MWM
LONG TERM...MWM
AVIATION...JMC
Hazardous weather outlook, Jul 5, 9:58 AM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
958 AM CDT TUE JUL 5 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-061500-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
958 AM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

FLOOD WARNINGS REMAIN IN EFFECT FOR MANY LOCATIONS IN CENTRAL AND
SOUTH CENTRAL KANSAS...DUE TO THE WIDESPREAD HEAVY RAINFALL OVER
THE JULY 4TH WEEKEND.

HEAT INDICES WILL RISE ABOVE 105 DEGREES THIS AFTERNOON ACROSS
MUCH OF THE EASTERN HALF OF KANSAS. SEE THE LATEST HEAT ADVISORY
FOR MORE DETAILS.

A FEW ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON AND EVENING ACROSS THE REGION...WITH OVERNIGHT
STORMS POSSIBLE MAINLY OVER CENTRAL AND EASTERN PORTIONS OF
KANSAS. STRONG STORMS PRODUCING 55 MPH WINDS...SMALL HAIL AND
HEAVY RAIN WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

RIVER FLOODING WILL CONTINUE TO AFFECT MAINLY SOUTH CENTRAL KANSAS
THROUGH WEDNESDAY MORNING. SEE LATEST RIVER FLOOD WARNINGS FOR
ADDITIONAL DETAILS.

TEMPERATURES IN THE UPPER 90S AND HIGH HUMIDITY WILL RESULT IN
AFTERNOON HEAT INDICES CLIMBING INTO THE 105 DEGREE RANGE ONCE
AGAIN ON WEDNESDAY AND THURSDAY. ABOVE NORMAL TEMPERATURES AND
HIGH HUMIDITY WILL KEEP AFTERNOON HEAT INDICES NEAR THE CENTURY
MARK THROUGH THE WEEKEND FOR MUCH OF THE AREA.

STORM CHANCES WILL REMAIN IN THE FORECAST FOR THURSDAY NIGHT
THROUGH SUNDAY ALTHOUGH THE CHANCES OF ORGANIZED SEVERE STORMS
REMAINS LOW.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 4:07 PM CDTHeat AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more29 hr

Nearby

Excessive Heat Warnings in Kansas, 2016Every excessive heat warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.